MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a left internal carotid stenting, access transfemoral right side procedure using a flexor shuttle select guiding sheath, the physician reported that the flexor at the hub was very flexible and unstable.It did not appear to be sealed allowing blood to flow out.It was reported that the flexor got separated from the rest of the product.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use, quality control, and visual inspection of the returned device were conducted during the investigation.One used flexor shuttle select guiding sheath and dilator were returned for evaluation.Visual inspection revealed that the sheath was partially disconnected from the hub.It was connected only by exposed coil.The flare of the sheath was retained inside the hub.Distal tip of the sheath tubing was wrinkled.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that states the proper warnings, precautions, and instructions for use: "standard techniques for placement of vascular access sheaths should be employed." "the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the information provided, a definitive root cause could not conclusively be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.A review of the complaint history, device history record, documentation, drawing, instructions for use, quality control, and visual inspection of the returned device were conducted during the investigation.One used flexor shuttle select guiding sheath and dilator were returned for evaluation.Visual inspection revealed that the sheath was partially disconnected from the hub.It was connected only by exposed coil.The flare of the sheath was retained inside the hub.Distal tip of the sheath tubing was wrinkled.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that states the proper warnings, precautions, and instructions for use: "standard techniques for placement of vascular access sheaths should be employed." "the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the information provided, a definitive root cause could not conclusively be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6593540
Report Number1820334-2017-00986
Device Sequence Number10786998
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)191209(10)7504733
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight69